Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 102, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2020, 6:35 PM CDT for Lowndes County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2020, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 19, 2020, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 91 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:00 PM CDT | TSTM WND DMG | 4 Nnw Letohatchee, AL | SEVERAL TREES UPROOTED NEAR THE INTERSECTION OF COUNTY ROAD 26 AND COUNTY ROAD 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:56 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WUUS54 KBMX 192335
SVRBMX
ALC085-200015-
/O.NEW.KBMX.SV.W.0102.200419T2335Z-200420T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
635 PM CDT Sun Apr 19 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Lowndes County in south central Alabama...
* Until 715 PM CDT.
* At 635 PM CDT, severe thunderstorms were located along a line
extending from Benton to 10 miles southwest of Gordonville, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mosses, Hayneville, White Hall, Gordonville, Lowndesboro, Benton,
Beechwood, Calhoun, Manack, Letohatchee, Mount Willing, Collirene,
Farmersville and Fostoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
south central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3205 8691 3222 8691 3223 8681 3227 8686
3230 8683 3231 8685 3233 8685 3234 8682
3231 8682 3231 8680 3234 8677 3236 8678
3236 8654 3234 8654 3234 8648 3228 8648
3224 8641 3205 8641 3204 8640 3203 8641
TIME...MOT...LOC 2335Z 268DEG 38KT 3230 8681 3208 8689
HAIL...<.75IN
WIND...60MPH
$$
32/Davis2 follow-up statements
528
WWUS54 KBMX 192350
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
650 PM CDT Sun Apr 19 2020
ALC085-200015-
/O.CON.KBMX.SV.W.0102.000000T0000Z-200420T0015Z/
Lowndes AL-
650 PM CDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL LOWNDES COUNTY...
At 650 PM CDT, a severe thunderstorm was located over Mosses, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mosses, Hayneville, White Hall, Gordonville, Lowndesboro, Beechwood,
Manack and Letohatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
south central Alabama.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3208 8682 3221 8680 3226 8674 3234 8663
3236 8654 3234 8654 3234 8648 3228 8648
3224 8641 3208 8641
TIME...MOT...LOC 2350Z 268DEG 40KT 3216 8664
HAIL...<.75IN
WIND...60MPH
$$
32/Davis975
WWUS54 KBMX 200004
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
704 PM CDT Sun Apr 19 2020
ALC085-200015-
/O.CON.KBMX.SV.W.0102.000000T0000Z-200420T0015Z/
Lowndes AL-
704 PM CDT Sun Apr 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN LOWNDES COUNTY...
At 704 PM CDT, a severe thunderstorm was located near Pintlala, or 7
miles east of Hayneville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hayneville and Manack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
south central Alabama.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3213 8658 3217 8657 3228 8658 3234 8656
3236 8654 3234 8654 3234 8648 3228 8648
3224 8641 3214 8641
TIME...MOT...LOC 0004Z 268DEG 38KT 3217 8646
HAIL...<.75IN
WIND...60MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:04 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 19, 3:04 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 304 PM CDT Sun Apr 19 2020 .UPDATE... Long-term forecast update. && .SHORT TERM... /Updated at 1235 PM CDT Sun Apr 19 2020/ Multichannel water vapor imagery along with global model H500 fields agree in a well-defined trough over western Oklahoma that extends southwest into Western Texas. Hand surface analysis valid 17Z/12 pm reveals the warm front extending from just south of Meridian, MS east to near Greenville and extending further east to near Troy. The heavy morning convection has produced outflow boundaries that have limited the warm front's northward advancement. 12Z National surface analysis shows low pressure south of the Red River in Central Texas with a warm front extending east interacting with a coastal/marine warm front that extended from Inland Southeast Texas across Northern Louisiana and further east across the Southern Third of Alabama. Expect the warm front to slowly advance north through mid afternoon, likely remaining south of the I-20 corridor with it potentially ending up from just south of Tuscaloosa to near Sylacauga to near Auburn. The residual cold pool/mesoscale high pressure to our east from the morning convection has helped to stabilize the airmass in that area and while some destabilization will likely occur, the risk over these areas has been reduced to an extent, along with the risk across our northern counties based upon updated information. There appears to be a boundary stretched across our Central Counties from Pickens County east to Randolph County that may be a boundary existing off the surface as there is no surface reflection evident. Convection continues to train from west to east across this feature and remains a concern for continued localized flooding. The persistent convection will inhibit further northward advance of the warm front to the north of this feature. To the south, convection has gradually intensified across our far southeast counties along the warm front that extends from near Troy east into northern Barbour County. The airmass consists of temperatures in the 80s with dew points near 70 to the south which is helping to provide robust instability for the convective development. Expect this activity to continue with a growing risk of strong to severe convection with time as the front gradually lifts north over the next few hours. Additional convective development is forecast further west across our southwest and south-central counties as the warm front also advances further north into these areas. Convection across the Central Counties will continue to develop as instability gradually increases with the continuing risk for large hail. There will be a growing risk for damaging winds and tornadoes as we progress through the afternoon near and south of this activity closer to the surface warm front. Heavy rainfall with localized flooding remains a concern as morning convection easily dropped over 2-4 inches. Additional convection over these areas will aggravate saturated soils and will runoff causing additional flooding. The Jackson, MS 12Z Sounding contained a precipitable water value of 1.55 inches and that airmass is likely in place now across much of our forecast area. Concern for the Metro Areas in Central Alabama persists as the likely elevated boundary remains draped along the Interstate 20 corridor. Conditions continue to favor the development for severe weather across the southern half of our forecast area this afternoon and evening with the highest potential across the southern third of our forecast area. 05 .LONG TERM... /Updated at 0245 PM CDT Sun Apr 19 2020/ Monday through Friday. Following the passage of the current severe weather maker, all eyes will be focused on the next dynamic system expected to make an entrance by Thursday. Model guidance is coming into a little better agreement in regards to timing and track of the shortwave trough and associated surface low that will move off to our northwest. Global models now present a timing for the possibility of severe storms beginning early Thursday morning and lasting through the Thursday evening across our far southeast counties. Based on SBCAPE and 0-6km bulk shear values, at least the southern half of Central Alabama could have yet another more significant chance of severe storms with all types of severe weather possible. I've gone ahead and increased confidence within the HWO and changed the timing to primarily Thursday with the better timing agreement. We'll start to focus exclusively on this event beginning with the overnight shift tonight. 56/GDG && .AVIATION... 18Z TAF Discussion. Widespread TSRA will continue to highly impact terminals this afternoon, in addition to low cigs and vis due to heavy rainfall moving over terminal locations. IFR conditions can be expected intermittently through the next six hours due to the persistent thunderstorms. High wind gusts are also possible due to the possibility of severe storms later this afternoon through the evening hours, especially for KMGM and KTOI. Amendments will be needed based on the development and movement of these storms as we go through the overnight hours tonight. Showers and storms will come to an end early Monday morning with lingering low cloudiness and northwesterly surface winds. 56/GDG && .FIRE WEATHER... Multiple waves of showers and storms are expected through the overnight hours and into the early morning hours on Monday. Dry conditions should return for Monday afternoon with RH values well above critical thresholds with very wet ground conditions. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 54 71 47 74 45 / 100 30 0 0 0 Anniston 55 73 48 75 47 / 100 20 0 0 0 Birmingham 55 73 50 76 50 / 100 10 0 0 0 Tuscaloosa 58 74 51 78 51 / 100 0 0 0 0 Calera 57 73 50 75 50 / 100 10 0 0 0 Auburn 57 73 51 75 50 / 100 20 0 0 0 Montgomery 61 75 52 79 52 / 100 0 0 0 0 Troy 62 78 54 79 53 / 100 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch until 1 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Bullock...Calhoun... Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore... Fayette...Greene...Hale...Jefferson...Lamar...Lee...Lowndes... Macon...Marengo...Montgomery...Perry...Pickens...Pike... Randolph...Russell...Shelby...St. Clair...Sumter...Talladega... Tallapoosa...Tuscaloosa...Walker. &&
Hazardous weather outlook, Apr 19, 5:42 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 542 PM CDT Sun Apr 19 2020 ALZ011>015-017>050-210145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 542 PM CDT Sun Apr 19 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms are likely into the overnight hours, mainly through 4 AM. The greatest threat for severe storms and the tornado threat should remain across the southern half of Central Alabama or along and south of a line from Eutaw to Auburn. Strong tornadoes, damaging winds up to 80 mph and golf ball size will be possible in this area. To the north, a few storms could produce damaging winds and quarter size hail. Thunderstorms with heavy rainfall may result in flash flooding. Minor flooding is forecast to occur along portions of the Tombigbee, Black Warrior, Cahaba and Tallapoosa river basins. Please see flood statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Minor flooding is forecast to occur along portions of the Tombigbee, Black Warrior, Cahaba and Tallapoosa river basins. Please see flood statements for specific details. There is a threat of severe thunderstorms, including tornadoes, across all of Central Alabama on Thursday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today and tonight. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Special weather statement, Apr 19, 5:40 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
540 PM CDT Sun Apr 19 2020
ALZ030>032-039-192315-
Greene AL-Hale AL-Sumter AL-Marengo AL-
540 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARENGO...SOUTHEASTERN GREENE...
SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER COUNTIES UNTIL 615 PM
CDT...
At 540 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boligee to Pennington. Movement was east
at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Demopolis, Linden, Jefferson, Forkland, Thomaston, Boligee, Sweet
Water, Newbern, Myrtlewood, Faunsdale, Dayton, Nanafalia, Consul,
Thornhill, Arcola, Surginer, Dug Hill, Tishabee, Freddie Jones Field
and Pin Hook.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3276 8807 3265 8753 3231 8752 3230 8749
3227 8749 3227 8750 3225 8752 3213 8752
3213 8762 3200 8763 3199 8782 3207 8804
3213 8803 3217 8800 3227 8801 3229 8794
3227 8793 3230 8792 3231 8793 3231 8813
TIME...MOT...LOC 2240Z 273DEG 43KT 3270 8801 3220 8807
15Local storm report, Apr 19, 5:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 NE YORK 32.51N 88.28W
04/19/2020 SUMTER AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 11 JUST EAST OF YORK.
TIME ESTIMATED BY RADAR.
&&Local storm report, Apr 19, 6:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD CARROLLTON 33.26N 88.10W
04/19/2020 PICKENS AL PUBLIC
WATER FLOWING ACROSS SANDERS STREET BEHIND
THE PICKENS CO. JAIL.
&&Local storm report, Apr 19, 6:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 2 W HOLT 33.23N 87.51W
04/19/2020 TUSCALOOSA AL PUBLIC
KICKER RD IMPASSABLE DUE TO FLOODING.
0500 PM FLASH FLOOD 2 NE UNIVERSITY OF ALAB 33.23N 87.53W
04/19/2020 TUSCALOOSA AL EMERGENCY MNGR
FLOODING ON RICE MINE RD NEAR CHURCH OF THE
HIGHLANDS. ROAD IMPASSABLE.
0530 AM TSTM WND DMG LAKE VIEW 33.28N 87.13W
04/19/2020 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN ON POWERLINES ON PHYLLIS DR IN
LAKE VIEW. TIME ESTIMATED BY RADAR.
0741 AM FLASH FLOOD ALEXANDER CITY 32.94N 85.95W
04/19/2020 TALLAPOOSA AL PUBLIC
SOCIAL MEDIA VIDEO OF WATER COMING INTO A
HOME IN ALEXANDER CITY.
0720 AM TSTM WND DMG DADEVILLE 32.84N 85.76W
04/19/2020 TALLAPOOSA AL EMERGENCY MNGR
*** 1 INJ ***
CORRECTS TIME ON PREVIOUS TSTM WND DMG
REPORT FROM DADEVILLE. WIDESPREAD WIND
DAMAGE IN DADEVILLE. AT LEAST ONE REPORTED
MINOR INJURY.
0710 AM TSTM WND DMG JACKSONS' GAP 32.88N 85.82W
04/19/2020 TALLAPOOSA AL PUBLIC
TREES DOWN IN JACKSONS GAP.
0706 AM HAIL ALEXANDER CITY 32.94N 85.95W
04/19/2020 E1.00 INCH TALLAPOOSA AL PUBLIC
QUARTER SIZED HAIL REPORTED. POWER OUTAGES
WITH POSSIBLE TREE LIMBS DOWN.
0706 AM HAIL ALEXANDER CITY 32.94N 85.95W
04/19/2020 E1.75 INCH TALLAPOOSA AL EMERGENCY MNGR
GOLF BALL SIZE HAIL IN ALEX CITY.
0705 AM TSTM WND GST RUSSELL FIELD AIRPORT 32.91N 85.96W
04/19/2020 E56 MPH TALLAPOOSA AL AWOS
KALX AWOS REPORTS PEAK WIND GUST OF 49 KNOTS
OR 56 MPH.
0705 AM TSTM WND DMG WIND CREEK STATE PARK 32.86N 85.94W
04/19/2020 TALLAPOOSA AL BROADCAST MEDIA
NUMEROUS REPORTS TREES DOWN & WIND DAMAGE IN
WIND CREEK STATE PARK. MANY RVS AND CAMPERS
WERE DESTROYED, MOSTLY FROM FALLEN TREES.
0702 AM TSTM WND DMG ALEXANDER CITY 32.94N 85.95W
04/19/2020 TALLAPOOSA AL EMERGENCY MNGR
REPORTS OF WIDESPREAD TREES DOWN, POWER
LINES DOWN AND FIRST RESPONDERS RESPONDING
TO ENTRAPMENTS. TIME AND LOCATION
APPROXIMATE.
0518 PM TSTM WND DMG 1 NE YORK 32.51N 88.28W
04/19/2020 SUMTER AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 11 JUST EAST OF YORK.
TIME ESTIMATED BY RADAR.
0844 AM FLASH FLOOD 2 SE WAXAHATCHEE AT LAY 33.04N 86.55W
04/19/2020 SHELBY AL EMERGENCY MNGR
AT LEAST 6 INCHES OF WATER COVERING ROADWAYS
NEAR WILDWOOD SHORES.
0630 AM TSTM WND DMG 2 SSE WAXAHATCHEE AT LA 33.03N 86.56W
04/19/2020 SHELBY AL EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING CR47 AND DUCK
COVE ROAD IN FAR SOUTHEAST SHELBY COUNTY.
0550 PM FLASH FLOOD CARROLLTON 33.26N 88.10W
04/19/2020 PICKENS AL PUBLIC
WATER FLOWING ACROSS SANDERS STREET BEHIND
THE PICKENS CO. JAIL.
1120 AM FLASH FLOOD 1 NNW HANOVER 33.02N 86.21W
04/19/2020 COOSA AL PUBLIC
FLASH FLOODING REPORTED ALONG CHIPCO CREEK
NEAR HANOVER.
0702 AM TSTM WND DMG KELLYTON 32.98N 86.04W
04/19/2020 COOSA AL BROADCAST MEDIA
WIDESPREAD, RATHER SIGNIFICANT TREE DAMAGE
AND LARGE HAIL REPORTED IN KELLYTON.
0700 AM HAIL 2 S GOODWATER 33.03N 86.05W
04/19/2020 E1.00 INCH COOSA AL PUBLIC
SOCIAL MEDIA PHOTO OF LARGE HAIL
ACCUMULATION SOUTH OF GOODWATER.
0654 AM TSTM WND DMG HISSOP 32.89N 86.15W
04/19/2020 COOSA AL EMERGENCY MNGR
CORRECTS TIME ON PREVIOUS TSTM WND DMG
REPORT FROM HISSOP. MULTIPLE REPORTS OF
TREES AND POWER LINES DOWN. REPORTS OF CARS
TOPPLED. PHONE SERVICE VERY SPOTTY WITH
LIMITED CELLULAR PHONE COVERAGE.
0652 AM TSTM WND DMG HANOVER 33.00N 86.20W
04/19/2020 COOSA AL PUBLIC
WINDOWS BLOWN OUT OF A MANUFACTURED HOME.
SEA CAMPER SITTING ON GROUND MOVED SIDEWAYS.
A PIECE OF FARM EQUIPMENT OVERTURNED. HAIL
AT LEAST DIME SIZED REPORTED.
0649 AM TSTM WND DMG ROCKFORD 32.89N 86.22W
04/19/2020 COOSA AL BROADCAST MEDIA
WIDEPREAD WIND DAMAGE ACROSS COOSA COUNTY.
NUMEROUS TREES DOWN TO THE TALLAPOOSA COUNTY
LINE. TIME AND LOCATION APPROXIMATE.
0649 AM TSTM WND DMG HANOVER 33.00N 86.20W
04/19/2020 COOSA AL PUBLIC
ANDREWS CHAPEL IN THE HANOVER COMMUNITY HAD
SIDING RIPPED OFF AND WINDOWS BLOWN OUT BY
WIND-DRIVEN HAIL. NUMEROUS TREES DOWN IN THE
AREA.
0645 AM TSTM WND DMG 1 N WEOGUFKA 33.03N 86.32W
04/19/2020 COOSA AL EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS PORTIONS OF COOSA
COUNTY. REPORTS OF ENTRAPMENTS IN SOME
STRUCTURES. MULTIPLE ROADS BLOCKED BY FALLEN
TREES. TIME AND LOCATION APPROXIMATE.
0400 PM FLASH FLOOD 2 SE CLANTON 32.82N 86.59W
04/19/2020 CHILTON AL LAW ENFORCEMENT
POPLAR SPRINGS RD IMPASSABLE. FLOODING
CAUSING ROAD TO WASH OUT.
1250 PM FLASH FLOOD CLANTON 32.83N 86.63W
04/19/2020 CHILTON AL PUBLIC
FLASH FLOODING ALONG POLEY BRIDGE CREEK NEAR
CLANTON CITY PARK.
0959 AM FLASH FLOOD 1 SW CLANTON 32.83N 86.63W
04/19/2020 CHILTON AL COUNTY OFFICIAL
PORTION OF ENTERPRISE RD IS WASHING AWAY.
0627 AM TSTM WND DMG GAP OF THE MOUNTAIN 32.91N 86.61W
04/19/2020 CHILTON AL BROADCAST MEDIA
NUMEROUS TREES DOWN, MANY ON HOMES.
0625 AM TSTM WND DMG 3 NE THORSBY 32.94N 86.68W
04/19/2020 CHILTON AL BROADCAST MEDIA
PORTIONS OF THE ROOF WERE BLOWN OFF OF
COLLINS CHAPEL FIRE STATION.
0620 AM TSTM WND DMG JEMISON 32.96N 86.74W
04/19/2020 CHILTON AL BROADCAST MEDIA
NUMEROUS TREES DOWN IN JEMISON.
0618 AM TSTM WND DMG THORSBY 32.92N 86.71W
04/19/2020 CHILTON AL 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN THE
THORSBY AREA. A FEW REPORTS OF ROADS BLOCKED
BY FALLING TREES. A FEW REPORTS OF TREES
FALLEN ONTO VEHICLES. A FEW TREES FELL ON
SOME STRUCTURES. REPORTS OF SOME POWER LINES
DOWN.
0742 AM TSTM WND DMG LAFAYETTE 32.90N 85.40W
04/19/2020 CHAMBERS AL EMERGENCY MNGR
SEVERAL REPORTS OF TREES AND POWER LINES
DOWN.
&&Special weather statement, Apr 19, 6:18 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
618 PM CDT Sun Apr 19 2020
ALZ040-042-200000-
Lowndes AL-Dallas AL-
618 PM CDT Sun Apr 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOWNDES AND SOUTHEASTERN DALLAS
COUNTIES UNTIL 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dallas Lake to 10 miles southeast of
Dannelly Reservoir. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Deposit, Mosses, Hayneville, White Hall, Gordonville,
Lowndesboro, Benton, Lowndes County Airport, Belknap, Beechwood,
Tyler, Dallas Lake, Dannelly Reservoir, Tilden, Carlowville, Minter,
Mount Willing, Collirene, Clover Hill and Farmersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1100 PM CDT for central and
south central Alabama.
LAT...LON 3205 8686 3205 8716 3233 8706 3232 8682
3231 8681 3232 8679 3230 8649 3196 8658
3196 8686
TIME...MOT...LOC 2318Z 276DEG 36KT 3226 8702 3206 8709
32/DavisLocal storm report, Apr 19, 6:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CDT SUN APR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD 4 SSE OPELIKA 32.60N 85.34W
04/19/2020 LEE AL EMERGENCY MNGR
WATER ACROSS ROAD ON 621 NEAR HWY 169 IN
BEAUREGARD.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:40 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 21 days |
| Apr 18, 9:40 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 21 days |
| Apr 19, 2:37 AM CDT | Special Weather Statement | BMX | Pickens | 53 min |
| Apr 19, 4:27 AM CDT | Special Weather Statement | BMX | Greene | 48 min |
| Apr 19, 4:53 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 49 min |
| Apr 19, 5:29 AM CDT | Special Weather Statement | BMX | Bibb | 46 min |
| Apr 19, 6:14 AM CDT | Special Weather Statement | BMX | Shelby | 46 min |
| Apr 19, 6:24 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 36 min |
| Apr 19, 6:46 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Apr 19, 6:57 AM CDT | Special Weather Statement | BMX | Fayette | 33 min |
| Apr 19, 7:21 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 54 min |
| Apr 19, 7:41 AM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Apr 19, 7:52 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 24 min |
| Apr 19, 8:00 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Apr 19, 8:52 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 29 hr |
| Apr 19, 8:56 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 19, 9:03 AM CDT | River Flood Warning | BMX | Dallas, Perry | 3 days |
| Apr 19, 9:13 AM CDT | Flash Flood Warning | BMX | Tallapoosa | 3 hr |
| Apr 19, 10:35 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 19, 10:45 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 26 min |
| Apr 19, 10:59 AM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Shelby, Talladega | 3 hr |
| Apr 19, 11:09 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Apr 19, 11:42 AM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Apr 19, 12:45 PM CDT | Areal Flood Advisory | BMX | Chambers, Tallapoosa | 4 hr |
| Apr 19, 12:57 PM CDT | Flash Flood Warning | BMX | Barbour, Bullock | 3 hr |
| Apr 19, 1:57 PM CDT | Areal Flood Warning | BMX | Bibb, Chilton, Coosa, Perry, Shelby, Talladega | 6 hr |
| Apr 19, 2:11 PM CDT | Special Weather Statement | BMX | Dallas | 34 min |
| Apr 19, 2:21 PM CDT | Special Weather Statement | BMX | Sumter | 24 min |
| Apr 19, 2:44 PM CDT | Special Weather Statement | BMX | Greene | 31 min |
| Apr 19, 2:53 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa | 3 hr |
| Apr 19, 3:21 PM CDT | Flash Flood Warning | BMX | Chambers, Tallapoosa | 3 hr |
| Apr 19, 3:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
| Apr 19, 4:22 PM CDT | Special Weather Statement | BMX | Marengo | 23 min |
| Apr 19, 4:48 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 42 min |
| Apr 19, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 37 min |
| Apr 19, 5:21 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lee, Macon, Tallapoosa | 3 hr |
| Apr 19, 5:23 PM CDT | Special Weather Statement | BMX | Elmore | 37 min |
| Apr 19, 5:30 PM CDT | Special Weather Statement | BMX | Lee | 45 min |
| Apr 19, 5:40 PM CDT | Special Weather Statement | BMX | Marengo | 35 min |
| Apr 19, 5:55 PM CDT | Tornado Warning | BMX | Marengo | 23 min |
| Apr 19, 6:18 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.